Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 34, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 19, 2014, 9:03 AM MST for Maricopa County, Arizona. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 9:03 AM MST (16:03 UTC)
- Expired
- Aug 19, 2014, 11:00 AM MST
- In force
- 117 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 80 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 10:00 AM MST | FLASH FLOOD | 4 N New River, AZ | INTERSTATE 17 TOTALLY INUNDATED ENTIRE WIDTH. CARS STRANDED. RESCUES UNDERWAY. |
| Aug 19, 10:00 AM MST | FLASH FLOOD | 8 N New River, AZ | ROCKSLIDE ON I-17 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 4.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964
WGUS55 KPSR 191603
FFWPSR
AZC013-191800-
/O.NEW.KPSR.FF.W.0034.140819T1603Z-140819T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
903 AM MST TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES...NORTH PHOENIX...PEORIA...ANTHEM...NEW RIVER...
CAVE CREEK AND CAREFREE
* UNTIL 1100 AM MST
* AT 851 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
FLASH FLOODING NEAR NEW RIVER...ANTHEM...CAVE CREEK AND NORTH
PHOENIX. WASHES IN THE AREA...NAMELY CAVE CREEK...CLINE
CREEK...SKUNK CREEK...DEADMAN WASH AND SMALLER TRIBUTARIES ARE
FLOWING HEAVILY...WITH WATER LEVELS AT BANKFULL NEAR MANY
COMMUNITIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
CREEK...ANTHEM...NEW RIVER...AND DAISY MOUNTAIN. LOW WATER CROSSINGS
ALONG THE CAREFREE HIGHWAY...BARTLETT LAKE ROAD...AND OTHER RURAL
ROADS ACROSS NORTHERN PORTIONS OF MARICOPA COUNTY WILL REMAIN
INUNDATED AND CLOSED INTO THE AFTERNOON HOURS..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
&&
LAT...LON 3401 11177 3350 11178 3351 11241 3390 11240
3391 11238 3389 11228 3392 11224 3394 11224
3395 11225 3398 11220 3405 11216
$$
MEYERS2 follow-up statements
708
WGUS75 KPSR 191655
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
955 AM MST TUE AUG 19 2014
AZC013-191800-
/O.CON.KPSR.FF.W.0034.000000T0000Z-140819T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
955 AM MST TUE AUG 19 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MST FOR
CENTRAL MARICOPA COUNTY...
AT 944 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS AND MEDIA ARE
REPORTING WATER FLOWING ON THE NORTHBOUND LANES OF INTERSTATE 17
FROM HAPPY VALLEY ROAD NORTH TO ANTHEM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAREFREE
HIGHWAY...DAISY MOUNTAIN...ANTHEM AND NEW RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE TRAVELING NORTHBOUND ON INTERSTATE 17...EXIT THE
INTERSTATE BEFORE PINNACLE PEAK ROAD. DO NOT STAY IN AREAS SUBJECT
TO FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
&&
LAT...LON 3401 11177 3350 11178 3351 11241 3390 11240
3391 11238 3389 11228 3392 11224 3394 11224
3395 11225 3398 11220 3405 11216
$$
MEYERS661
WGUS75 KPSR 191708
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1008 AM MST TUE AUG 19 2014
AZC013-191800-
/O.CON.KPSR.FF.W.0034.000000T0000Z-140819T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1008 AM MST TUE AUG 19 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MST FOR
CENTRAL MARICOPA COUNTY...
AT 1000 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
FLASH FLOODING NEAR NEW RIVER...ANTHEM...CAVE CREEK AND NORTH
PHOENIX. WASHES IN THE AREA...NAMELY CAVE CREEK...CLINE
CREEK...SKUNK CREEK...DEADMAN WASH AND SMALLER TRIBUTARIES ARE
FLOWING HEAVILY...WITH WATER LEVELS AT BANKFULL NEAR MANY
COMMUNITIES.
WATER HAS BREACHED INTERSTATE 17 AND IS FLOWING SOUTHBOUND DOWN THE
FREEWAY NEAR HAPPY VALLEY ROAD. USE EXTREME CAUTION IF YOU ARE DRIVING
IN THIS AREA!
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
CREEK...ANTHEM...NEW RIVER...AND DAISY MOUNTAIN. LOW WATER CROSSINGS
ALONG THE CAREFREE HIGHWAY...BARTLETT LAKE ROAD...AND OTHER RURAL
ROADS ACROSS NORTHERN PORTIONS OF MARICOPA COUNTY WILL REMAIN
INUNDATED AND CLOSED INTO THE AFTERNOON HOURS.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
&&
LAT...LON 3401 11177 3350 11178 3351 11241 3390 11240
3391 11238 3389 11228 3392 11224 3394 11224
3395 11225 3398 11220 3405 11216
$$
HIRSCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:00 AM MST, 3 minutes earlier.
Area forecast discussion, Aug 19, 9:00 AM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 900 AM MST TUE AUG 19 2014 .SYNOPSIS... AN EARLY SEASON PACIFIC LOW PRESSURE SYSTEM APPROACHING THE AREA FROM THE WEST IS EXPECTED TO PRODUCE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE DAY TODAY...WITH LESSER CHANCES FOR CONVECTIVE ACTIVITY THROUGH FRIDAY AS THE LOW CENTER MOVES SLOWLY EASTWARD ACROSS THE REGION. DRIER AIR SPREADING IN FROM THE WEST WILL REDUCE THUNDERSTORM ACTIVITY FROM THIS WEEKEND INTO EARLY NEXT WEEK. BELOW NORMAL TEMPERATURES ARE FORECAST FROM TODAY THROUGH FRIDAY...WARMING THIS WEEKEND. && .DISCUSSION... MCS DEVELOPED THIS MORNING ACROSS NORTHERN AND EASTERN MARICOPA COUNTY...DROPPING HEAVY RAIN ACROSS PORTIONS OF THE PHOENIX AREA. LOCATIONS ACROSS THE NORTH VALLEY GENERALLY RECEIVED BETWEEN A QUARTER AND THREE QUARTERS OF AN INCH OF RAIN. HOWEVER...FCDMC GAGES HAVE RECORDED AS MUCH AS 1 TO 3 INCHES OF RAIN FURTHER NORTH AND EAST. THIS HAS PRODUCED AREAS OF URBAN FLOODING ALONG WITH ELEVATED FLOW IN WASHES AND CREEKS INCLUDING CAVE CREEK AND THE AGUA FRIA RIVER. A FLASH FLOOD WATCH WAS ISSUED EARLIER THIS MORNING AND CONTINUES UNTIL NOON. A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT FOR MUCH OF NORTHERN MARICOPA COUNTY. LATEST NUMERICAL GUIDANCE SUGGESTS A GENERAL DRYING TREND WILL TAKE PLACE TODAY. HOWEVER...THE LOWER LEVELS ARE EXCEPTIONALLY MOIST WITH DEWPOINTS IN THE MID 70S AND CONDITIONS REMAIN UNSTABLE FROM PHOENIX WESTWARD TOWARDS THE CO RIVER VALLEY WITH MLCAPE > 1000 J/KG. BACKBUILDING SHOWERS HAVE DEVELOPED ACROSS NORTHWESTERN MARICOPA COUNTY AND ADDITIONAL ISOLATED CELLS ARE EXPECTED INTO LA PAZ COUNTY. UPSLOPE FLOW WILL THEN SUPPORT ADDITIONAL ISOLATED SHOWERS FURTHER EAST ACROSS MARICOPA AND GILA COUNTIES THIS AFTERNOON. FORECAST WILL BE UPDATED TO REFINE THE POPS FOR THE AFOREMENTIONED AREAS. && .PREVIOUS DISCUSSION... WEDNESDAY AND WEDNESDAY NIGHT... A SIGNIFICANT REDUCTION IN SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT AS PWATS FALL INTO THE 1.25-150 INCH RANGE AS SOUTHWESTERLY FLOW ALOFT STRENGTHENS OVER THE REGION AHEAD OF THE MAIN UPPER LOW CENTER. STILL...ISOLATED TO SCATTERED STORMS CAN BE EXPECTED...WITH THE BEST CHANCES FOR STORMS BEING OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX AS STRONGER WINDS ALOFT INCREASES BULK SHEAR VALUES OVER THE REGION. THURSDAY AND FRIDAY... THE LIKELIHOOD OF A SECOND HEAVY RAIN EVENT ON THURSDAY/FRIDAY NOW LOOKS TO BE SIGNIFICANTLY LESS...SINCE LATEST MODELS RUNS ARE NOW SHOWING MUCH LESS TROPICAL MOISTURE...FROM TROPICAL STORM LOWELL...BEING PULLED NORTHEASTWARD INTO THE REGION. THUS...HAVE REDUCED POPS SOMEWHAT ON THU/FRI...BUT STILL KEEPING THINGS BROADBRUSHED A BIT...SINCE THE EURO CONTINUES TO BE SLOWER WITH THE MOVEMENT OF THE UPPER LOW CENTER...TAKING IT ACROSS AZ ON FRIDAY...WHILE THE FASTER GFS CONTINUES TO MOVE IT THROUGH ON THURSDAY. SATURDAY THROUGH TUESDAY... THE COMBINATION OF A DRIER WESTERLY FLOW ALONG WITH RIDGING ALOFT WILL LIKELY KEEP CHANCES FOR THUNDERSTORM ACTIVITY AT CLIMO...OR BELOW LEVELS DURING THIS PERIOD. HOWEVER...IT STILL APPEARS THAT THERE WILL BE ENOUGH RESIDUAL MOISTURE AROUND TO KEEP US FROM ELIMINATING CHANCES FOR POPS ENTIRELY AT THIS POINT...WITH TEMPERATURES RETURNING TO NEAR...OR SLIGHTLY ABOVE NORMAL VALUES. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL... AS UPPER TROF APPROACHES FROM THE WEST AND MONSOON MOISTURE INCREASES...STILL EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE THIS MORNING...BECOMING NUMEROUS BY 14-15Z. WILL KEEP MENTION OF THUNDER...AS VCTS...IN TAFS THRU ABOUT 16Z...THEN FIGURE RAIN WILL HAVE COOLED AND STABILIZED BOUNDARY LAYER ENOUGH THAT WE SHOULD BE IN A MORE SHOWERY REGIME THAT WILL CONTINUE INTO THE AFTERNOON. DEPENDING UPON HOW MUCH SUNSHINE IS SEEN THIS AFTERNOON THERE MAY BE ANOTHER ROUND OF THUNDERSTORMS TO DEAL WITH AT THE TERMINALS. WILL WAIT FOR LATER TO SEE HOW THAT PLAYS OUT. OTHERWISE WINDS SHOULD FAVOR THE SOUTH TO SOUTHEAST THIS MORNING...TRANSITIONING MORE TOWARDS SOUTHWEST IN THE AFTERNOON WITH SPEEDS MOSTLY AOB 12KT. NOTE...IF SHOWERS/STORMS CONTINUE TO TAKE THEIR TIME DEVELOPING...THE TAFS WILL BE OVERPLAYING THE WEATHER AND WILL NEED TO BE UPDATED TO PUSH BACK THE PRECIP ONSET. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... EXPECT SHOWERS/STORMS TO MOSTLY STAY EAST OF KIPL TODAY...WITH COVERAGE AT KBLH TO BE MORE ON THE ISOLATED SIDE. WITH UPPER JET APPROACHING...THERE WILL BE A THREAT FOR AFTN/EARLY EVE THUNDER AT THE TERMINAL AND THUS WILL KEEP VCTS IN THE KBLH TAF. WINDS TO FAVOR THE SOUTH AT KBLH...BECOMING GUSTY THIS AFTERNOON WITH SPEEDS AOB 20KT. AT KIPL...EXPECT MID/UPPER CLOUD DECKS TO SCATTER OUT BY 18Z WITH WINDS TO SHIFT TOWARDS THE SOUTHWEST...BECOMING LOCALLY BREEZY FROM THE WEST EARLY THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY ON THURSDAY WITH A CHANCE ACROSS THE HIGHER TERRAIN EAST OF PHOENIX. LITTLE CHANGE IS EXPECTED FRIDAY. HIGH TEMPERATURES BOTH DAYS WILL STAY BELOW SEASONAL NORMALS...WITH COOLER DESERTS FALLING INTO THE 90S. HUMIDITY LEVELS WILL STAY QUITE ELEVATED WITH MOST OF THE DESERTS RECORDING MINIMUM RH VALUES BETWEEN 20 AND 30 PERCENT. A STEADY SOUTHWEST FLOW ALOFT WILL LEAD TO GRADUAL DRYING AND WARMING CONDITIONS OVER THE WEEKEND AND INTO EARLY NEXT WEEK. BY SUNDAY THERE WILL BE JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE HIGHER TERRAIN EAST OF PHOENIX WITH PARTLY TO MOSTLY SUNNY SKIES EXPECTED ELSEWHERE. DESPITE THE DRYING TREND...MINIMUM RH VALUES WILL STAY ON THE ELEVATED SIDE AND SHOULD MOSTLY RANGE FROM 15 TO 25 PERCENT. NO STRONG WINDS ARE EXPECTED THROUGH THE PERIOD...MAINLY NORMAL DIURNAL WINDS FAVORING THE SOUTH TO SOUTHWEST LESS THAN 15 MPH. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH PREVIOUS DISCUSSION...PERCHA AVIATION....CB FIRE WEATHER...CB
Hazardous weather outlook, Aug 19, 3:47 AM MST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 347 AM MST TUE AUG 19 2014 AZZ020>028-CAZ031-201100- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 347 AM MST TUE AUG 19 2014 /347 AM PDT TUE AUG 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID- AUGUST) APPROACHING FROM THE NORTHWEST AND INCREASING MOISTURE FROM THE SOUTH WILL ALLOW WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO DEVELOP TODAY...WITH THE BEST CHANCES FOR RAINFALL TO BE FROM THE MID-MORNING INTO THE EARLY AFTERNOON HOURS. HEAVY RAIN...LOCALIZED FLOODING AND STRONG GUSTY WINDS ARE THE PRIMARY WEATHER HAZARDS ASSOCIATED WITH ANY STORMS THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE COMBINATION OF A UPPER LEVEL LOW CENTER MOVING EASTWARD OVER THE REGION AND LINGERING MONSOON MOISTURE WILL KEEP THE THREAT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING THROUGH THE END OF THE WORKWEEK...WITH THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX SEEING THE BEST CHANCE OF STORMS. DRIER AIR MOVING IN FROM THE WEST WILL REDUCE THE CHANCES FOR STORMS OVER THE UPCOMING WEEKEND,,,AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 19, 7:28 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
728 AM MST TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM FLASH FLOOD 3 NNW NORTH MOUNTAIN PA 33.63N 112.08W
08/19/2014 MARICOPA AZ TRAINED SPOTTER
SPOTTER REPORTED VIA TEXT MESSAGE 3 FEET OF WATER IN
CAVE CREEK WASH NEAR INTERSECTION OF 7TH AVE AND CORAL
GABLES DR.
&&
EVENT NUMBER PSR1400213
MPLocal storm report, Aug 19, 7:33 AM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
733 AM MST TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM FLOOD 5 WSW DESERT RIDGE MARK 33.65N 112.05W
08/19/2014 MARICOPA AZ TRAINED SPOTTER
LOW WATER CROSSINGS FLOODED.
&&
EVENT NUMBER PSR1400214
MPLocal storm report, Aug 19, 7:38 AM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
738 AM MST TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM HEAVY RAIN 3 NNE NORTH MOUNTAIN PA 33.62N 112.06W
08/19/2014 M0.75 INCH MARICOPA AZ TRAINED SPOTTER
AT LEAST 0.75 INCH OF RAIN IN 30 MINUTES.
&&
EVENT NUMBER PSR1400215
MPLocal storm report, Aug 19, 7:54 AM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
754 AM MST TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM FLOOD 3 NW SOUTH MOUNTAIN PAR 33.36N 112.12W
08/19/2014 MARICOPA AZ BROADCAST MEDIA
BRAODCAST MEDIA REPORTS STREET FLOODING AT INTERSECTION
OF 27TH AVE AND DOBBINS.
&&
EVENT NUMBER PSR1400216
MPLocal storm report, Aug 19, 8:23 AM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
823 AM MST TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 3 WSW DESERT RIDGE MARK 33.65N 112.03W
08/19/2014 M1.32 INCH MARICOPA AZ TRAINED SPOTTER
MEASURED RAINFALL BETWEEN 0630 AND 0730 MST.
&&
EVENT NUMBER PSR1400217
MCLANELocal storm report, Aug 19, 8:54 AM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
854 AM MST TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM FLASH FLOOD 3 WNW SOUTH MOUNTAIN PA 33.35N 112.14W
08/19/2014 MARICOPA AZ FIRE DEPT/RESCUE
WATER RESCUE CONDUCTED BY PHOENIX FIRE DEPARTMENT
&&
EVENT NUMBER PSR1400218
MCLANEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:05 PM MST | Areal Flood Advisory | PSR | La Paz | 115 min |
| Aug 19, 6:27 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 108 min |
| Aug 19, 6:52 AM MST | Flash Flood Watch | PSR | 11 hr | |
| Aug 19, 7:08 AM MST | Flash Flood Warning | PSR | Maricopa | 112 min |
| Aug 19, 10:06 AM MST | River Flood Warning | PSR | Maricopa | 10 hr |
| Aug 19, 10:10 AM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 19, 11:05 AM MST | Flash Flood Warning | PSR | Maricopa | 115 min |
| Aug 19, 11:39 AM MST | Special Weather Statement | PSR | Maricopa | 51 min |
| Aug 19, 12:11 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 19, 1:07 PM MST | Flash Flood Warning | PSR | Maricopa | 113 min |
| Aug 19, 1:13 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 2 hr |
| Aug 19, 1:23 PM MST | Special Weather Statement | PSR | Pinal | 52 min |
| Aug 19, 1:30 PM MST | Blowing Dust Advisory | PSR | 71 min | |
| Aug 19, 2:55 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 19, 3:02 PM MST | Flash Flood Warning | PSR | Maricopa | 118 min |
| Aug 19, 3:17 PM MST | Areal Flood Advisory | PSR | Gila | 118 min |
| Aug 19, 4:17 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 19, 4:53 PM MST | Flash Flood Warning | PSR | Maricopa | 112 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.